Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 3, 2011, 3:39 AM CDT for 4 counties in Wisconsin. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 3:39 AM CDT (08:39 UTC)
- Expired
- Sep 3, 2011, 4:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dane County, WI, Green County, WI, Jefferson County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:46 AM CDT | HAIL 0.75 | 2 E Paoli, WI | |
| Sep 3, 3:48 AM CDT | TSTM WND DMG | Mcfarland, WI | TREES BLOWN DOWN ON THE EAST SIDE OF MCFARLAND. TIME ESTIMATED FROM RADAR. |
| Sep 3, 3:53 AM CDT | TSTM WND DMG | Stoughton, WI | POWER LINES BLOWN DOWN ON THE SOUTH SIDE OF STOUGHTON. TIME ESTIMATED FROM RADAR. |
| Sep 3, 3:56 AM CDT | TSTM WND GST 60 | Mcfarland, WI | SMALL TO MEDIUM SIZED BRANCHES DOWN. |
| Sep 3, 4:10 AM CDT | TSTM WND DMG | Lake Mills, WI | MEDIUM SIZED BRANCHES DOWN. ABOVE GROUND POOL BLOWN INTO NEIGHBOR/S YARD AND OUTDOOR FURNITURE TOSSED AROUND. TIME ESTIMATED. |
| Sep 3, 4:26 AM CDT | TSTM WND DMG | S Cottage Grove, WI | TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 12:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KMKX 030839
SVRMKX
WIC025-045-055-105-030945-
/O.NEW.KMKX.SV.W.0125.110903T0839Z-110903T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
NORTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 445 AM CDT
* AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SHOREWOOD HILLS TO OREGON TO
ALBANY...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OREGON...MONONA...EVANSVILLE...MCFARLAND...STOUGHTON...EDGERTON...
MILTON...LAKE MILLS...FORT ATKINSON...JEFFERSON...BROOKLYN...
MADISON TRUAX AIRPORT...I90/94 INTERCHANGE...COTTAGE GROVE...
DEERFIELD...CAMBRIDGE...LAKE RIPLEY...JOHNSON CREEK...PALMYRA AND
UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4279 8953 4291 8955 4314 8951 4317 8854
4285 8854 4284 8877 4284 8878 4267 8878
TIME...MOT...LOC 0839Z 268DEG 37KT 4306 8938 4292 8940
4275 8938
WIND...HAIL 60MPH 1.00IN
$$
REM3 follow-up statements
675
WWUS53 KMKX 030857
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT SAT SEP 3 2011
WIC025-045-055-105-030945-
/O.CON.KMKX.SV.W.0125.000000T0000Z-110903T0945Z/
DANE WI-GREEN WI-JEFFERSON WI-ROCK WI-
357 AM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...JEFFERSON...NORTHEASTERN GREEN AND SOUTHEASTERN DANE COUNTIES
UNTIL 445 AM CDT...
AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COTTAGE GROVE TO STOUGHTON TO
EVANSVILLE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE RIPLEY AND CAMBRIDGE AROUND 405 AM CDT.
EDGERTON AROUND 410 AM CDT.
LAKE MILLS AROUND 415 AM CDT.
MILTON...JEFFERSON AND FORT ATKINSON AROUND 420 AM CDT.
JOHNSON CREEK AROUND 425 AM CDT.
PALMYRA AROUND 440 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE FULTON...
ALBION...ROCKDALE...INDIANFORD...BUSSEYVILLE...MILFORD...JOHNSTOWN
CENTER...ROME...HELENVILLE AND HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO URBAN AND SMALL STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4279 8953 4291 8955 4314 8951 4317 8854
4285 8854 4284 8877 4284 8878 4267 8878
TIME...MOT...LOC 0856Z 268DEG 37KT 4310 8916 4293 8914
4277 8930
WIND...HAIL 60MPH 1.00IN
$$
HENTZ531
WWUS53 KMKX 030915
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 AM CDT SAT SEP 3 2011
WIC045-030925-
/O.CAN.KMKX.SV.W.0125.000000T0000Z-110903T0945Z/
GREEN WI-
415 AM CDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREEN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4276 8926 4294 8923 4315 8926 4317 8854
4285 8854 4284 8878 4267 8878
TIME...MOT...LOC 0915Z 268DEG 37KT 4314 8888 4294 8884
4280 8919
$$
WIC025-055-105-030945-
/O.CON.KMKX.SV.W.0125.000000T0000Z-110903T0945Z/
DANE WI-JEFFERSON WI-ROCK WI-
415 AM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...JEFFERSON AND SOUTHEASTERN DANE COUNTIES UNTIL 445 AM CDT...
AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WATERLOO TO FORT ATKINSON TO
EVANSVILLE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JOHNSON CREEK AND JEFFERSON AROUND 420 AM CDT.
MILTON AROUND 430 AM CDT.
PALMYRA AROUND 445 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
INDIANFORD...FULTON...HELENVILLE...PIPERSVILLE...ROME...HEBRON...
IXONIA...NWS SULLIVAN/MILWAUKEE...SULLIVAN AND JOHNSTOWN CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4276 8926 4294 8923 4315 8926 4317 8854
4285 8854 4284 8878 4267 8878
TIME...MOT...LOC 0915Z 268DEG 37KT 4314 8888 4294 8884
4280 8919
WIND...HAIL 60MPH 1.00IN
$$
HENTZ990
WWUS53 KMKX 030926
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT SAT SEP 3 2011
WIC025-055-105-030945-
/O.CON.KMKX.SV.W.0125.000000T0000Z-110903T0945Z/
DANE WI-JEFFERSON WI-ROCK WI-
426 AM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROCK...JEFFERSON AND SOUTHEASTERN DANE COUNTIES UNTIL 445 AM CDT...
AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JOHNSON CREEK TO FORT ATKINSON TO
MILTON...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SULLIVAN AROUND 440 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
ROME...PIPERSVILLE...HEBRON...NWS SULLIVAN/MILWAUKEE...IXONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO URBAN AND SMALL STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4294 8913 4315 8915 4317 8854 4285 8854
4284 8877 4284 8878 4276 8879 4273 8906
TIME...MOT...LOC 0925Z 268DEG 37KT 4314 8874 4294 8870
4279 8893
WIND...HAIL 60MPH 1.00IN
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:33 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 3, 2:33 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 233 AM CDT SAT SEP 3 2011 .TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH SURFACE BOUNDARY FROM EASTERN IOWA ACROSS NORTHERN ILLINOIS EARLY THIS MORNING EXPECTED TO PUSH NORTH AS SURFACE LOW NEAR LAKE WINNIPEG MOVES EAST TO NEAR LAKE SUPERIOR THIS EVENING. FRONT IS RATHER DIFFUSE WITH A DOUBLE STRUCTURE AND MAIN INSTABILITY REMAINING SOUTH ALONG BOUNDARY THAT SHOULD SAG SOUTH AND EXTEND ACROSS WEST CENTRAL ILLINOIS TO NORTHERN INDIANA THIS EVENING. EARLY MORNING THUNDERSTORMS AIDED BY A WEAK TO MODERATE SOUTHWEST 850 MB JET ACROSS IOWA PUSHING TOWARD SOUTHWEST WISCONSIN ALONG WITH UPPER DIVERGENCE ASSOCIATED WITH A RIGHT ENTRANCE REGION OF A 70 KNOT UPPER JET ACROSS NORTHERN WISCONSIN. THE UPPER JET LIFTS NORTHEAST LATER THIS MORNING BUT UPPER DIVERGENCE INCREASES AGAIN BY AFTERNOON AS UPPER TROUGH PUSHES TOWARD THE UPPER GREAT LAKES. HIGH DEW POINTS IN THE LOWER 70S WILL REMAIN POOLED ACROSS SOUTHERN WISCONSIN INTO THE EARLY EVENING ALONG WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. THEREFORE HEAVY RAIN IS A POSSIBILITY. LOCAL 4 KM WRF OFF LAPS BRINGS THE STRONG IOWA MCS ACROSS SOUTHERN WISCONSIN THROUGH 14Z THEN LINGERING SCATTERED SHOWERS. 03Z HRRR IS SIMILAR BUT IS NOT AS STRONG WITH THE STORMS. AFTER THAT THE GENERAL TREND OF THE NAM APPEARS REASONABLE. BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING THEN AGAIN THIS AFTERNOON INTO THE EARLY EVENING. PRIMARY THREAT WILL BE WIND DAMAGE. .SUNDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH A GOOD AMOUNT OF DRY AIR WILL WORK INTO THE AREA BY SUNDAY MORNING BEHIND THE DEPARTING WAVE AND SURFACE FRONT...WITH PRECIPITABLE WATER VALUES FALLING DOWN TO AROUND 1/2 INCH. SHOULD BE DRY THROUGH THE DAY WITH COOLER HIGHS STRUGGLING TO AROUND 70. A REINFORCING SHOT OF DRIER AND COOLER AIR WILL PUSH INTO THE AREA SUNDAY NIGHT INTO MONDAY AS THE MAIN TROUGH AXIS MOVES THROUGH AND HIGH PRESSURE SLIDES IN. WILL BE A COOL LABOR DAY...WITH TEMPS STARTING IN IN THE MID TO UPPER 40S AWAY FROM THE LAKE...WITH LOW 50S NEAR THE LAKE. MODELS HAVE TRENDED A BIT COOLER OVER THE LAST 24 HOURS...SO NUDGED HIGHS DOWN A COUPLE DEGREES. MAY EVEN END UP BEING COOLER WITH HIGHS ONLY IN THE LOW 60S IF CURRENT MODEL 925 MB TEMPS OF 9-10C VERIFY. WILL DEFINITELY BE A STARK CONTRAST TO THE 90 DEGREE WEATHER FROM THE LAST TWO DAYS...ESPECIALLY WITH SOME CLOUDS POSSIBLE AND A NORTHERLY BREEZE. HIGH PRESSURE IS THEN EXPECTED TO HOLD PRETTY WELL THROUGH MUCH OF THE REMAINDER OF THE WEEK. SKIES SHOULD BE MOSTLY CLEAR...WITH TEMPERATURES SLOWLY MODERATING TO AROUND NORMAL BY THURSDAY OR FRIDAY. THE ONLY POSSIBLE HICCUP TO THE CURRENT EXPECTED WEATHER WOULD BE THE REMNANT CIRCULATION OF TROPICAL STORM LEE. MODELS ARE NOT IN GREAT AGREEMENT WITH THIS SYSTEM...BUT THE LATEST ECMWF DOES SUGGEST A FEW SHOWERS POSSIBLE FRIDAY AS THE LOW MEANDERS BACK WESTWARD. TOO MUCH UNCERTAINTY AT THIS POINT TO ADD POPS...BUT SOMETHING TO WATCH DOWN THE ROAD. && .AVIATION... AREAS OF IFR/LIFR IN FOG/STRATUS ESPECIALLY OVER SOUTH CENTRAL WISCONSIN EARLY THIS MORNING...ALTHOUGH SOME IFR IN FOG ALSO EXPECTED SOUTHEAST. MVFR/IFR ALSO EXPECTED IN AREAS OF SHOWERS/THUNDERSTORMS. && .MARINE... MAINLY LIGHT WINDS TODAY AND TONIGHT UNTIL A COLD FRONT BRINGS INCREASING NORTHWEST/NORTH WINDS LATE TONIGHT. PERIODS OF SHOWERS/THUNDERSTORMS EXPECTED. BRISK NORTHWEST TO NORTH WINDS ARE EXPECTED TO CONTINUE SUNDAY AND SUNDAY NIGHT. THESE WINDS AND RESULTANT WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SUNDAY THROUGH FRIDAY...DDV/07 TODAY/TONIGHT AND AVIATION/MARINE...HENTZ/06
Hazardous weather outlook, Sep 3, 3:28 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT SAT SEP 3 2011 WIZ046-047-051-052-056>060-062>072-040830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 328 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND INTO THIS EVENING UNTIL A COLD FRONT EXITS SOUTHEAST WISCONSIN. THE PRIMARY THREAT WILL BE DAMAGING WINDS. SOME STORMS WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN ON SATURDAY. LMZ643>646-040830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND INTO THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY THROUGH TUESDAY. BRISK NORTHWEST TO NORTH WINDS ARE EXPECTED SUNDAY THROUGH MONDAY...IN THE WAKE OF A STRONG COLD FRONT. THE SUBSEQUENT HIGH WAVES ARE POSSIBLE DURING THIS TIME...AND INTO TUESDAY BEFORE SUBSIDING. THE HIGHER WAVES WILL BRING AN INCREASING RISK OF RIP CURRENTS. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Sep 3, 1:47 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 147 AM CDT SAT SEP 3 2011 WIZ056-062-067-030745- IOWA-LAFAYETTE-SAUK- 147 AM CDT SAT SEP 3 2011 ...STRONG THUNDERSTORMS MOVING TOWARD IOWA AND LAFAYETTE COUNTIES... AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES WEST OF DODGEVILLE TO 44 MILES WEST OF DARLINGTON...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BLACKHAWK LAKE RECREATION AREA BY 215 AM CDT... LONE ROCK AIRPORT AND BELMONT BY 225 AM CDT... MINERAL POINT AIRPORT AND BENTON BY 230 AM CDT... GOVERNOR DODGE STATE PARK AND SPRING GREEN BY 235 AM CDT... DARLINGTON BY 245 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. REM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:58 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 47 min |
| Sep 3, 2:46 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 29 min |
| Sep 3, 3:15 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 45 min |
| Sep 3, 4:17 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 28 min |
| Sep 3, 4:41 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Washington, Waukesha | 49 min |
| Sep 3, 4:51 AM CDT | Special Marine Warning | MKX | 114 min | |
| Sep 3, 5:00 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 46 min |
| Sep 3, 5:08 AM CDT | Special Marine Warning | MKX | 99 min | |
| Sep 3, 10:11 AM CDT | Areal Flood Advisory | MKX | Green | 3 hr |
| Sep 3, 2:58 PM CDT | Small Craft Advisory | MKX | 3 days |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.